Jump to content



Photo

Anndi Journey


  • Please log in to reply
71 replies to this topic

#61 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,775 posts
  • LocationMissouri

Posted 11 December 2016 - 07:06 PM

Lexapro has no analgesic properties.

 

Cymbalta is a snri which means it controls the neurotransmitters serotonin and noradrenaline. Lexapro is an ssri which means it only controls serotonin. It has a good reputation for anxiety/depression. It has, in general, a less severe withdrawal than Cymbalta. It also takes 4 to 6 weeks to kick in.


#62 Anndi

Anndi

    Advanced Member

  • Members
  • PipPipPip
  • 41 posts

Posted 14 December 2016 - 09:45 PM

Hey Fishing Hat....just a question....why is Cymbalta considered the nastiest of all antidepressants...We know from this forum there's heaps of people wanting to get off it, but is this the general trend for ALL antidepressants....????

There must be millions (maybe) of people who do just fine on it....

I'm thinking that if I go onto Lexapro, am I just substituting one bad drug for another....and after going thru these last 5mths of withdraw, I'll probably stay on them for life & at the end of the day if that's what it takes, then so be it...

#63 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,775 posts
  • LocationMissouri

Posted 15 December 2016 - 09:47 AM

Hi Anndi

 

Antidepressants, especially ssri and snri, are very complicated to deal with for both the patients and the drs. There is NO consistency for the side effects or withdrawal. I went through hell getting off Cymbalta after about 5 years on it and had no real side effects until the very end. My sister-in-law was on it 10 years and stopped it over a 2 week period with no withdrawal. Go figure.

 

As far as general trends are concerned all the ssri and snri have tough withdrawals. Usually the longer the half-life the easier the withdrawal. Again, in general, the trick to coming off is going extremely slow and finding non-addictive medicine to lean on. One of the key factors is stabilizing as soon as you have any withdrawal symptoms. By stabilizing I mean stop dropping dose until you feel emotionally stable. Once the withdrawal symptoms are gone then you can start dropping again. Stabilization can take a week or a couple of months depending on the person. Withdrawal then can take a few months or even 2 years or more. If I had it to do over I would plan on a two year wean.

 

There are things that can be taken to greatly help with the withdrawal symptoms. These include hydroxyzine and/or clonidine. Like all anxiety/withdrawal meds they work for some and not for others. THEY ARE NOT ADDiCTIVE AND HAVE NO WITHDRAWAL.

If they are effective for a person then they can be used to help speed your withdrawal with less discomfort.

 

One thing I recently read in a medical journal article is controlling benzo withdrawal by monitoring your blood pressure. Research has shown that nearly all antidepressants, ssri, snri, clonidine, hydroxyzine, benzos, etc., will not only help control your emotions but will lower bp some. When going through withdrawal your stress increases and your bp rises. The limited has been set by some researchers as 120 on the systolic reading. That is the top number on your blood pressure. If it rises above 120 then you need to slow your weaning until it drops below 120. If your systolic is below 120 then you may again resume weaning. Now this is based on a 2 minute resting bp and taken several times during the day. Researchers have indicated that experience has shown that the worse symptoms are exhibited as the systolic gets above 120 or 130. So by using your blood pressure you can anticipate symptoms and respond before you get in too much trouble.

 

And yes, there are some that even with these procedures just have to lean on an antidepressant. If that is what it takes to have quality of life so be it. No one, not even a dr can make that decision for you. You have to make it yourself.


#64 Anndi

Anndi

    Advanced Member

  • Members
  • PipPipPip
  • 41 posts

Posted 17 December 2016 - 08:27 PM

Hey Fishing Hat....You mentioned that Lexapro does not have analgesic properties. Then, which SNRI would you suggest that is more tolerant than Cymbalta, so I can do some research.

I am still taking 20 beads a day. For the past couple of weeks I have been running off to the toilet 4+ times a morning within 1/2hr each time with a queasy tummy & very soft poop....Not diahhrea but close. Feeling really really queasy. Guess it's just another withdrawl symptom...

Thanks for your continuing support & advice for me...

#65 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,775 posts
  • LocationMissouri

Posted 18 December 2016 - 09:45 AM

Anndi
 
The digestive issues are one of the most common withdrawal effects from Cymbalta. It usually only lasts a few weeks before fading a way. I remember I lived off of half doses of Imodium during that time. lol
 
Effexor is the only other SNRI that has analgesic properties but to give you an idea...Its nickname is "sideffexor'

The snri are a very aggressive group with common side effects.

 

IS there something wrong with an ssri like Lexapro? Not that ssri are side effect free but are a little easier to deal with than snris.


#66 Anndi

Anndi

    Advanced Member

  • Members
  • PipPipPip
  • 41 posts

Posted 18 December 2016 - 05:29 PM

Thanks Fishing Hat. I'm looking at this from the analgesic side as well....Every day I wake up with pins & needles in both hands & the right hand stays that way most of the day.

So instead of Lexapro (that you said won't help pain) I want to try something, probably Effector, to see if it helps with my pain & to prove one way or another if cymbalta was masking these problems I'm having...

My next question would be...Are there any differences between Cymbalta & Effexor....I know both have bad withdrawals, but if they help with my pain, then I see this as a long term plan....

Like I said before, I tolerated cymbalta really well. Only side effects I had were dry mouth, tiredness ( but I was working myself ragged with 2 jobs) & foggy brain. I feel I can accept those side effects as how I feel now is getting me down so much....I have gone from a super active (see mention of two jobs..Lol.) to an slow old lady that can hardly walk....That in itself just brings on the depression. I have to look for another job next year. Right now, I can't even get out of my own way....

#67 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,775 posts
  • LocationMissouri

Posted 18 December 2016 - 05:33 PM

Effexor has more side effects than Cymbalta and less analgesic properties. I am going to do a little pocking around in the medical journals and see what I can find.


#68 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,775 posts
  • LocationMissouri

Posted 18 December 2016 - 05:35 PM

An interesting read.

https://www.ncbi.nlm...les/PMC1408040/

#69 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,775 posts
  • LocationMissouri

Posted 18 December 2016 - 05:39 PM

That last one was the only major article in the medical journals but this has some info also.

http://www.patientca...h-ones-are-best

#70 Anndi

Anndi

    Advanced Member

  • Members
  • PipPipPip
  • 41 posts

Posted 09 January 2017 - 07:13 AM

Hey everyone....Happy New Year...

After alot of debate going on in my head before Xmas, I decided I couldn't carry on the way I was going. I was going downhill very fast. Very, very depressed, so I bit the bullet & got my prescription filled for Lexapro 10mg.....

OMG..,..What a difference...Had no problems from day 1. No headaches, brain zaps, NOTHING...Within 2 days I felt myself returning to being ME....I realised that for now, I need something....At least there's no more Cymbalta. I know one day I'll prob have to wean off Lexapro, but then, I may be on them for life & from how I'm feeling right now, that's a good thing....

#71 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,775 posts
  • LocationMissouri

Posted 09 January 2017 - 09:41 AM

Anndi, so glad you are doing well. That is a low dose of Lexapro they put you on. A step in the right direction.

 

When, I hope, you try to wean off this med realize that it is a coated tablet to make the release more consistent. It comes in 5, 10 and 20 mg doses. In addition it can be compounded into a solution which is what is usually recommended for withdrawal. My controlling the strength of the solution and the amount taken the withdrawal rate can be tightly controlled.

 

Congratulations again.


#72 gail

gail

    God-like

  • Site Supporter
  • 5,609 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 09 January 2017 - 02:04 PM

Hello Anndi,

I am glad that Lexapro works for you, and this was real fast! Good for you!

Please update us when you can, looking forward to it.



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users